Alert archive / New Mexico / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 17, 1999, 6:45 AM MDT for Doña Ana County, Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 1999, 6:45 AM MDT (12:45 UTC)
- Expired
- Jun 17, 1999, 9:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Doña Ana County, NM, Otero County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KEPZ 171254 FFWELP NMC013-035-171545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 645 AM MDT THU JUN 17 1999 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL DONA ANA COUNTY IN NEW MEXICO * UNTIL 945 AM MDT * AT 636 AM MDT...WEATHER SPOTTERS REPORTED VERY HEAVY RAIN OVER BUTTERFIELD PARK ALONG HIGHWAY 70 EAST OF ORGAN...OR ABOUT 14 MILES EAST OF LAS CRUCES...MOVING SLOWLY NORTHEAST AT 5 MPH. * THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE OVER... WHITE SANDS MISSLE RANGE AND HIGHWAY 70 BETWEEN ORGAN AND ALAMOGORDO. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL PASO. LAT...LON 3231 10673 3214 10650 3245 10627 3258 10661
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 5:22 AM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 17, 5:22 AM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 522 AM MDT THU JUN 17 1999 SYNOPSIS... DISCUSSION... CONVECTION IS STUBBORN THIS MORNING BUT WILL GIVE UP THE GHOST SOON AFTER SUNRISE. STILL HAVE UPDATED NM DESERT ZONES FOR MENTION OF MORNING -SHRA AND CLOUDS. CLOUDS AND SPRINKLES OVER EL PASO ALSO, BUT REST OF ZONE REMAINS PARTLY CLOUDY AND THINK PARTLY CLOUDY REMAINS THE BEST FIT. OTRW NO CHANGES. 06 N
In the hours before
Special weather statement, Jun 17, 3:20 AM MDT, 3 hours 25 minutes before
NMZ031-032-171205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 320 AM MDT THU JUN 17 1999 AT 310 AM...DOPPLER RADAR INDICATED THAT HEAVY RAIN CONTINUED TO FALL IN SOUTHWESTERN DONA ANA AND SOUTHERN LUNA COUNTIES. RAINFALL AMOUNTS OF OVER TWO INCHES ARE LIKELY IN THIS RURAL AREA. THE BORDER PATROL REPORTED RUNNING AND STANDING WATER ALONG NEW MEXICO HIGHWAY 9 BETWEEN COLUMBUS AND SANTA TERESA. ALSO STANDING AND RUNNING WATER IS POSSIBLE NEAR INTERSTATE 10 AT AKELA FLATS BETWEEN LAS CRUCES AND DEMING. RAINFALL IS EXPECTED TO DIMINISH TOWARDS SUNRISE... THOUGH RUNNING AND STANDING WATER WILL BE SLOW SUBSIDE. IF YOU MUST TRAVEL ALONG STATE HIGHWAY 9 BETWEEN SANTA TERESA AND COLUMBUS THIS MORNING... SLOW DOWN TO AVOID DANGEROUS STANDING WATER OR RUNNING WATER ACROSS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS VERY DIFFICULT TO TELL THE DEPTH OF WATER ON THE ROAD. REMEMBER AS LITTLE AS ONE FOOT OF WATER CAN WASH YOUR VEHICLE DOWNSTREAM.
Special weather statement, Jun 17, 3:20 AM MDT, 3 hours 25 minutes before
NMZ031-032-171205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 320 AM MDT THU JUN 17 1999 AT 310 AM...DOPPLER RADAR INDICATED THAT HEAVY RAIN CONTINUED TO FALL IN SOUTHWESTERN DONA ANA AND SOUTHERN LUNA COUNTIES. RAINFALL AMOUNTS OF OVER TWO INCHES ARE LIKELY IN THIS RURAL AREA. THE BORDER PATROL REPORTED RUNNING AND STANDING WATER ALONG NEW MEXICO HIGHWAY 9 BETWEEN COLUMBUS AND SANTA TERESA. ALSO STANDING AND RUNNING WATER IS POSSIBLE NEAR INTERSTATE 10 AT AKELA FLATS BETWEEN LAS CRUCES AND DEMING. RAINFALL IS EXPECTED TO DIMINISH TOWARDS SUNRISE... THOUGH RUNNING AND STANDING WATER WILL BE SLOW SUBSIDE. IF YOU MUST TRAVEL ALONG STATE HIGHWAY 9 BETWEEN SANTA TERESA AND COLUMBUS THIS MORNING... SLOW DOWN TO AVOID DANGEROUS STANDING WATER OR RUNNING WATER ACROSS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS VERY DIFFICULT TO TELL THE DEPTH OF WATER ON THE ROAD. REMEMBER AS LITTLE AS ONE FOOT OF WATER CAN WASH YOUR VEHICLE DOWNSTREAM.
Special weather statement, Jun 17, 4:44 AM MDT, 2 hours 1 minute before
NMZ031-032-171340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 444 AM MDT THU JUN 17 1999 AT 430 AM...DOPPLER RADAR INDICATED THAT LOCALLY HEAVY RAIN CONTINUED TO FALL IN MUCH OF DONA ANA AND LUNA COUNTIES IN SOUTHERN NEW MEXICO. HEAVY RAIN HAS BEEN REPORTED AT THE LAS CRUCES AIRPORT AND IN THE LAS UVAS MOUNTAINS SOUTH OF HATCH. RUNNING ARROYOS AND STANDING WATER MAY MAKE DRIVING HAZARDOUS ALONG THE FOLLOWING ROADS... NEW MEXICO HIGHWAY 9 THROUGH SOUTHERN LUNA COUNTY... NEW MEXICO HIGHWAY 26 BETWEEN DEMING AND HATCH... AND ALONG AND NEAR HIGHWAY 70 BETWEEN LAS CRUCES AND WHITE SANDS MISSILE RANGE. RAINFALL WILL DIMINISH TOWARDS SUNRISE... THOUGH RUNNING AND STANDING WATER WILL BE SLOW TO SUBSIDE. IF YOU MUST TRAVEL NEW MEXICO HIGHWAYS 9... 26... OR 70 THIS EARLY MORNING... SLOW DOWN TO AVOID DANGEROUS STANDING OR RUNNING WATER ACROSS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS VERY DIFFICULT TO TELL THE DEPTH OF WATER ON THE ROAD. REMEMBER AS LITTLE AS ONE FOOT OF RUNNING WATER CAN WASH YOUR VEHICLE DOWNSTREAM.
Special weather statement, Jun 17, 4:44 AM MDT, 2 hours 1 minute before
NMZ031-032-171340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 444 AM MDT THU JUN 17 1999 AT 430 AM...DOPPLER RADAR INDICATED THAT LOCALLY HEAVY RAIN CONTINUED TO FALL IN MUCH OF DONA ANA AND LUNA COUNTIES IN SOUTHERN NEW MEXICO. HEAVY RAIN HAS BEEN REPORTED AT THE LAS CRUCES AIRPORT AND IN THE LAS UVAS MOUNTAINS SOUTH OF HATCH. RUNNING ARROYOS AND STANDING WATER MAY MAKE DRIVING HAZARDOUS ALONG THE FOLLOWING ROADS... NEW MEXICO HIGHWAY 9 THROUGH SOUTHERN LUNA COUNTY... NEW MEXICO HIGHWAY 26 BETWEEN DEMING AND HATCH... AND ALONG AND NEAR HIGHWAY 70 BETWEEN LAS CRUCES AND WHITE SANDS MISSILE RANGE. RAINFALL WILL DIMINISH TOWARDS SUNRISE... THOUGH RUNNING AND STANDING WATER WILL BE SLOW TO SUBSIDE. IF YOU MUST TRAVEL NEW MEXICO HIGHWAYS 9... 26... OR 70 THIS EARLY MORNING... SLOW DOWN TO AVOID DANGEROUS STANDING OR RUNNING WATER ACROSS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS VERY DIFFICULT TO TELL THE DEPTH OF WATER ON THE ROAD. REMEMBER AS LITTLE AS ONE FOOT OF RUNNING WATER CAN WASH YOUR VEHICLE DOWNSTREAM.
Nearby
Flash Flood Warnings in New Mexico, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.